Unfoldings of saddle-nodes and their Dulac time

P. Mardešić, D. Marín, M. Saavedra, J. Villadelprat

Research output: Contribution to journalArticleResearchpeer-review

5 Citations (Scopus)

Abstract

© 2016 Elsevier Inc. In this paper we study unfoldings of saddle-nodes and their Dulac time. By unfolding a saddle-node, saddles and nodes appear. In the first result (Theorem A) we give a uniform asymptotic expansion of the trajectories arriving at the node. Uniformity is with respect to all parameters including the unfolding parameter bringing the node to a saddle-node and a parameter belonging to a space of functions. In the second part, we apply this first result for proving a regularity result (Theorem B) on the Dulac time (time of Dulac map) of an unfolding of a saddle-node. This result is a building block in the study of bifurcations of critical periods in a neighborhood of a polycycle. Finally, we apply Theorems A and B to the study of critical periods of the Loud family of quadratic centers and we prove that no bifurcation occurs for certain values of the parameters (Theorem C).
Original languageEnglish
Pages (from-to)6411-6436
JournalJournal of Differential Equations
Volume261
DOIs
Publication statusPublished - 5 Dec 2016

Keywords

  • Asymptotic expansions
  • Period function
  • Unfolding of a saddle-node

Fingerprint

Dive into the research topics of 'Unfoldings of saddle-nodes and their Dulac time'. Together they form a unique fingerprint.

Cite this